MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device (device 2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.This emdr represents the bard device implanted on (b)(6) 2014 (device 2).An additional emdr will be submitted to represent the other bard device implanted on (b)(6) 2014 (device 1).Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The patient's attorney has alleged; (b)(6) 2014 - the patient underwent surgery for implant of two unspecified 3dmax mesh devices; (device 1) and (device 2).As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Event or Problem Description
The patient's attorney has alleged: (b)(6) 2014 - the patient underwent surgery for implant of two unspecified 3dmax mesh devices; (device 1) and (device 2).As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with bilateral inguinal hernias thereby underwent laparoscopic repair with implant of two 3dmax meshes (device #1 & #2).Per operative notes, ¿the indirect and direct hernia sac was reduced.A 3dmax left sided (device #1) and right sided (device #2) meshes were placed into the preperitoneal space.¿ (b)(6) 2014 - patient was diagnosed with left recurrent direct inguinal hernia thereby underwent repair with the implant of bard soft mesh (device #3).Per operative notes, ¿the ilioinguinal nerve was identified and ligated with electrocautery.Attention was turned to the floor of the canal where underlying mesh from a prior repair could be palpated.A direct defect was noted, and a bard soft mesh (device #3) was then placed and secured into the ilioinguinal ligament.¿ attorney alleged that the patient had loss of testicle, nerve damage, pain and hernia recurrence.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device (device 2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the 3dmax implanted to treat the patient's right inguinal hernia.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), e3, g1, g3, g6, h2, h4 (manufacturing date), h6, h10.This supplemental emdr represents the 3dmax (device #2).An additional supplemental emdr was submitted to represent the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7339536
Report Number1213643-2018-00585
Device Sequence Number13755758
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772(17)170528(10)HUWC1926
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number0115322
Device Lot NumberHUWC1926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale